MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43793
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510 (k) #: p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The delivery system was advanced from the radial artery to the iliac artery.However, because tortuosity of the descending aorta prevented it from advancement, it could not reach to the target iliac artery and the stent could not be placed.The procedure was completed without any further treatment.There have been no adverse effects to the patient reported.
 
Event or Problem Description
This follow up is being submitted due to the completion of the investigation.The delivery system was advanced from the radial artery to the iliac artery.However, because tortuosity of the descending aorta prevented it from advancement, it could not reach to the target iliac artery and the stent could not be placed.The procedure was completed without any further treatment.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Pma 510 (k) #: p050017 s002 and s003.Device evaluation.The ziv5-18-125-10-80 device of lot number c1606568 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation: n/a.Document review : prior to distribution all zilver ziv5-18-125-10-80 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc0170.A review of the relevant manufacturing records (c1606568) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1606568.There is evidence to suggest that the customer did not follow the instructions for use (ifu0043-9).¿introduce the extra or ultra stiff wire guide(7.0 and 6.0 french [2.3 and 2.0mm] systems accept 0.035 inch [0.89mm] wire guide; 5.0 french [1.67mm] system accepts 0.018 inch [0.046mm] wire guide) through the access catheter across the distal segment of the target lesion.Root cause review.A definitive root cause of user error was determined from the available information.It is unknown how the device will function with an incompatible device.As per information provided a 0.014 inch wire guide was used.As per the ifu0043-9 " 5.0 french [1.67mm] system accepts 0.018 inch [0.046mm] wire guide".In addition the user noted that there was tortuosity of the descending aorta that may have contributed to the event.Summary.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9763711
Report Number3001845648-2020-00131
Device Sequence Number2650039
Product Code NIO
UDI-Device Identifier10827002437934
UDI-Public(01)10827002437934(17)220425(10)C1606568
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberG43793
Device Catalogue NumberZIV5-18-125-10-80
Device Lot NumberC1606568
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1